Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 14, 2022, 1:48 PM CST for 8 counties in Texas. It took effect at Jan 15, 2022, 8:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2022, 1:48 PM CST (19:48 UTC)
- In effect from
- Jan 15, 2022, 8:00 AM CST
- Expired
- Jan 16, 2022, 12:35 AM CST
- In force
- 17 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592 WWUS74 KBRO 141948 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 148 PM CST Fri Jan 14 2022 TXZ248>257-351-353-151200- /O.NEW.KBRO.WI.Y.0002.220115T1400Z-220116T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 148 PM CST Fri Jan 14 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...All of Deep South Texas. * WHEN...From 8 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
898 WWUS74 KBRO 151020 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 420 AM CST Sat Jan 15 2022 TXZ248>257-351-353-151830- /O.CON.KBRO.WI.Y.0002.220115T1400Z-220116T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 420 AM CST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Deep South Texas. * WHEN...From 8 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Move light and moderate weight items...such as patio furniture...empty trash cans...and portable basketball posts...indoors. && $$ Castillo
743 WWUS74 KBRO 151907 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 107 PM CST Sat Jan 15 2022 TXZ248>257-351-353-160000- /O.CON.KBRO.WI.Y.0002.000000T0000Z-220116T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 107 PM CST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...All of Deep South Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
253 WWUS74 KBRO 151918 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 118 PM CST Sat Jan 15 2022 TXZ256-257-351-160900- /O.EXT.KBRO.WI.Y.0002.000000T0000Z-220116T0900Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 118 PM CST Sat Jan 15 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ248>255-353-160000- /O.CON.KBRO.WI.Y.0002.000000T0000Z-220116T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 118 PM CST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Hidalgo, Zapata, Jim Hogg, Inland Kenedy, Brooks, Starr, Inland Cameron, and Inland Willacy Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
836 WWUS74 KBRO 160004 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 604 PM CST Sat Jan 15 2022 TXZ248>255-353-160115- /O.EXP.KBRO.WI.Y.0002.000000T0000Z-220116T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 604 PM CST Sat Jan 15 2022 ...WIND ADVISORY HAS EXPIRED... Winds have calmed below advisory criteria and thus the Wind Advisory has been allowed to expire. $$ TXZ256-257-351-160900- /O.CON.KBRO.WI.Y.0002.000000T0000Z-220116T0900Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 604 PM CST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
008 WWUS74 KBRO 160635 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1235 AM CST Sun Jan 16 2022 TXZ256-257-351-160745- /O.CAN.KBRO.WI.Y.0002.000000T0000Z-220116T0900Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1235 AM CST Sun Jan 16 2022 ...WIND ADVISORY IS CANCELLED... Winds continue to diminish across the lower Texas coast late tonight and will continue to diminish through the rest of tonight into Sunday morning. $$ Castillo
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 14, 11:43 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 14, 11:43 AM CST, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1143 AM CST Fri Jan 14 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The low clds and fog have eroded out of the RGV from
SW-NE this morning leaving behind VFR conditions for the local
airports. With a relatively dry SW-S low level flow prevailing
this afternoon and this evening, expect the VFR conditions to
continue through the first portion of the current TAF set. The
much discussed cold front will then approach and push through the
RGV tomorrow morning resulting in a shift of the surface winds
around from the NW with a significant increase in speeds. Just
ahead of the front, some areas of fog and low clds may form up
reducing the conditions down to MVFR levels. This should last only
a few hours as the drier air will then filter into the region
allowing the ceilings and vsbys to improve back up to VFR levels
towards the end of the forecast period.
&&
.PREV DISCUSSION... /issued 519 AM CST Fri Jan 14 2022/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Poor flying conditions prevail across deep south Texas
early this morning as widespread dense fog continues to impact
Rio Grande Valley aerodromes. After sunrise fog will begin to burn
off with VFR conditions returning to MFE, HRL and BRO by midday.
PREV DISCUSSION... /issued 400 AM CST Fri Jan 14 2022/
SHORT TERM (Now through Saturday): Satellite imagery and surface
observations have indicated that dense fog has formed across the
eastern portions of the CWA. A Dense Fog Advisory has been issued
for Brooks, Kenedy, Willacy, Hidalgo, and Cameron counties until 9
AM CST.
500mb ridging centered just south of the Baja Peninsula will
produce a dry flow over Deep South Texas and the Rio Grande Valley
today. Surface high pressure along the lower Texas coast early
this morning will quickly slide to the southeast. The stable
atmosphere in place combined with the southerly low level flow
will allow high temperatures to warm into the upper 70s to the
lower 80s across much of the area today. A large 500mb trough over
the northern Rockies this morning will move into the Plains late
tonight. The mid level trough/low will then swing towards the
Southeast U.S. on Saturday. At the surface, low pressure across
northern Texas today will track towards the ARKLATEX region
tonight into Saturday morning. A strong cold front will surge
across Texas tonight and move through Deep South Texas early
Saturday morning. A few showers will be possible along and ahead
of the front, mainly near the coast and across the Gulf waters,
late tonight into Saturday morning. Much cooler air filters into
the region on Saturday with temperatures in the 50s and 60s.
Breezy to windy conditions will develop in the wake of the front
as high pressure builds into Texas. A Wind Advisory is possible
for portion of Deep South Texas and the Rio Grande Valley,
especially the coastal areas Saturday.
LONG TERM (Saturday Night through Thursday): 500mb low/trough
across east Texas/Louisiana and surface low pressure across the
northern Gulf coast states Saturday will continue to provide cold
air advection across south Texas Sat night. Temperatures will fall
into the lower to mid 30s across the northern ranchlands and into
the mid to upper 30s across the Rio Grande Valley Sat night. In
addition...strong northwest winds will continue across the lower
Texas coast Sat night with wind advisories likely across the
coastal sections of the coastal counties of deep South Texas. By
Sunday morning...wind chill index values will reach the mid to upper
20s across the Brooks/Kenedy County Ranches and upper 20s to near
30 across Willacy and Cameron counties. A Wind Chill Advisory may
be needed across the coastal counties of deep South Texas Sun
morning. Cannot rule out actual freezing temperatures Sun morning
across the northern ranchlands but it will be isolated in nature.
There is a better chance of freezing temperatures Mon morning
across the northern ranchlands as clear skies...light winds and
dry dewpoints provide ideal radiational cooling. In addition...patchy
frost is possible across the northern ranchlands Mon morning.
Temperatures will gradually warm early next week as high presssure
across the Rio Grande Valley and deep south Texas Sunday moves
eastward Monday and an onshore flow increases Monday into Tuesday
ahead of an upper level shortwave trough across the Rockies
Tuesday moving eastward Wednesday. A stronger 500mb trough is
progged to develop across the east-central United States Thursday
and another cold front is expected to move through south Texas
Thurs morning providing a chance of rain towards the end of the
forecast period as elevated convection is progged to develop
across the CWA Thursday into Thurs night.
MARINE (Now through Saturday): Buoy 42020 reported southwest winds
at 10 knots with gusts around 14 knots and seas around 1 foot at 240
CST/840 UTC. Webcams on South Padre Island early this morning
indicate patchy fog along the nearshore Gulf waters and across the
Laguna Madre. Favorable conditions will prevail along the lower
Texas coast today with high pressure in control across the western
Gulf. The pressure gradient will strengthen tonight as the cold
front pushes into northern Texas and approaches the Texas coast
leading to an uptick in winds and seas. A Small Craft Advisory is in
effect for both the Bay and Gulf waters late tonight into early
Saturday morning. Very strong winds and high seas will develop in
the wake of the cold front. A Gale Warning has been posted for the
Laguna Madre and Gulf waters starting at 9 AM Saturday.
Saturday night through Tuesday...Very strong northwest winds will
prevail across the coastal waters Sat night as cold air continues
to filter across the western Gulf of Mexico in the wake of the
cold front. Gale Warnings are in effect for the Laguna Madre and
offshore waters Sat night as frequent gusts to gale force will
continue across the coastal waters. The pressure gradient will
begin to weaken across the lower Texas coast Sun afternoon. Small
Craft Advisories will replace the Gale Warnings Sun morning with
strong northwest winds and the SCA will continue across the
offshore waters through Sun afternoon as seas remain high even as
winds diminish across the coastal waters. Light to moderate
northwest winds Sun afternoon will veer to the southeast Sun night
and continue to diminish as surface high pressure settles across
the western Gulf of Mexico. Light southeast winds Monday will
increase Mon night into Tuesday as the pressure gradient increases
across the coastal waters with low pressure across the TX/OK
panhandles Tuesday. Expect SCEC conditions across the offshore
waters Mon night into Tuesday with moderate to strong south to
southeast winds developing as a result.
FIRE WEATHER (Saturday Afternoon): A strong cold front will push
through Deep South Texas on Saturday bringing gusty northerly winds
and very dry air with it. RH values are expected to be in the teens
by Saturday afternoon with 20 foot winds at 15 to 20 kts. A Fire
Weather Watch is in effect for Saturday morning until the evening
hours (12z Sat-00z Sun) for the entire CWA. Elevated to critical
fire weather conditions can be expected with the coastal counties
having the highest probability of meeting critical fire weather
conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 57 65 38 / 0 0 10 0
BROWNSVILLE 78 59 67 40 / 0 0 10 0
HARLINGEN 79 57 66 37 / 0 0 10 0
MCALLEN 81 57 66 39 / 0 0 0 0
RIO GRANDE CITY 83 55 67 36 / 0 10 0 0
SOUTH PADRE ISLAND 72 61 66 47 / 0 0 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Saturday morning through Saturday
afternoon for TXZ248>257-351-353.
GM...Small Craft Advisory from midnight tonight to 9 AM CST Saturday
for GMZ130-132-135-150-155-170-175.
Gale Warning from 9 AM Saturday to 9 AM CST Sunday for GMZ130-
132-135-150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term/Aviation...60-Speece
Long Term...65-Soria
IDSS...67-MejiaHazardous weather outlook, Jan 14, 11:15 AM CST, 2 hours 33 minutes before
Hazardous Weather Outlook...Update National Weather Service Brownsville TX 1115 AM CST Fri Jan 14 2022 TXZ248>257-351-353-151030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 1115 AM CST Fri Jan 14 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Rest of Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Fire weather watch in effect Saturday for all of Deep South Texas with very low relative humidity and strong winds. An elevated risk of rip currents is possible at the local beaches Saturday and Sunday and again on Wednesday. A Wind Advisory is possible for portion of Deep South Texas and the Rio Grande Valley, especially the coastal areas Saturday. A few hours of temperatures approaching freezing are possible Sunday morning and Monday morning, especially over the northern ranchlands. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-151030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1115 AM CST Fri Jan 14 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Today and Tonight Small Craft Advisories are in effect starting at Midnight tonight all coastal waters including the Laguna Madre. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisories are in effect through 9 AM Saturday for all coastal waters including the Laguna Madre. A Gale Warning has been issued from 9 AM Saturday through Sunday morning for all coastal waters including the Laguna Madre. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:40 AM CST | Dense Fog Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 8 hr |
| Jan 14, 4:04 AM CST | Gale Warning | BRO | 53 hr | |
| Jan 14, 7:31 AM CST | Marine Dense Fog Advisory | BRO | 3 hr | |
| Jan 14, 2:06 PM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.